MAUDE Adverse Event Report: GUIDANT CRM CLONMEL IRELAND ALTRUA; IMPLANTABLE PULSE GENERATOR

GUIDANT CRM CLONMEL IRELAND ALTRUA; IMPLANTABLE PULSE GENERATOR
Model Number S403
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Syncope (1610)
Date of Event 11/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The local area sales representative was contacted for additional information.At this time, no further information is available.Should additional information become available this report will be updated.
 
Event or Problem Description
Boston scientific received information that the patient implanted with this pacemaker experienced a syncopal episode.Review of stored device memory noted several atrial tachy response (atr) episodes that was suspected to be a potential new condition.It was unknown if these episodes correlated with the syncope.No additional adverse patient effects were reported.This product remains implanted and in service.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.A visual inspection of the device header and case noted no anomalies.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description
Additional information was received that the pacemaker was explanted and replaced for reported normal battery depletion approximately two months later.

Brand Name
ALTRUA
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
GUIDANT CRM CLONMEL IRELAND
guidant ireland
clonmel, tipperary ireland
MDR Report Key7195469
Report Number2124215-2017-22718
Device Sequence Number11234795
Product Code LWP
UDI-Device Identifier00802526484445
UDI-Public00802526484445
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2013
Device Model NumberS403
Other Device ID NumberALTRUA 40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4469; 4470; S403
Outcome Attributed to Adverse Event Life Threatening;
Patient Age86 YR